Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 108, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Aug 29, 2017, 10:42 AM EDT for Allen County, Indiana. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2017, 10:42 AM EDT (14:42 UTC)
- Expired
- Aug 29, 2017, 7:39 PM EDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- Moderate
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 61 km from the middle of the area, began a volume at 14:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spy Run Creek at Ft. Wayne Childrens Zoo (SPYI3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 12 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182808, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
821 WGUS43 KIWX 291442 FLWIWX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Northern Indiana 1042 AM EDT Tue Aug 29 2017 ...The National Weather Service in Northern Indiana has issued a Flood Warning for the following rivers... Spy Run Creek at Spy Run affecting Allen County .Recent and ongoing heavy rainfall has led to flooding across the county. Spy Run creek is rising rapidly as of 1040 AM EDT, and will continue to rise today. Monitor for updates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to NOAA Weather Radio or local media for further statements and updated forecasts. Detailed river forecasts and more information can be found on the internet at www.weather.gov/iwx under Rivers and Lakes. All times are in Eastern Time. This statement will be updated in about 24 hours or sooner if necessary. && INC003-292339- /O.NEW.KIWX.FL.W.0108.170829T1442Z-170829T2339Z/ /SPYI3.2.ER.170829T1418Z.170829T1600Z.170829T1739Z.NO/ 1042 AM EDT Tue Aug 29 2017 The National Weather Service in Northern Indiana has issued a * Flood Warning for The Spy Run Creek at Spy Run * until this evening. * At 10 AM Tuesday the stage was 10.7 feet and rising. * Moderate flooding is forecast. * Flood stage is 11.0 feet. * Forecast...The river will rise above flood stage Tuesday morning and crest near 12.4 feet around 12 PM Tuesday August 29 and fall below flood stage around 4 PM Tuesday August 29. * At 12.0 feet...Roads nearest the creek flood and transfer of property to higher ground becomes necessary with evacuations possible. * This crest compares to a previous crest of 12.3 feet which occurred on Apr 3 2014. && LAT...LON $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Aug 29, 6:36 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 29, 6:36 AM EDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 636 AM EDT Tue Aug 29 2017 .SYNOPSIS... Issued at 328 AM EDT Tue Aug 29 2017 An upper level low will bring chances for scattered showers and isolated thunderstorms today. Highs will reach the mid to upper 70s. Dry conditions are expected tonight into Wednesday with lows in the upper 50s tonight and highs in the upper 70s tomorrow. Areas of fog will be possible later tonight. A cold front then brings a low chance for showers on Thursday, followed by cooler and drier conditions Friday. && .SHORT TERM...(Today and Tonight) Issued at 328 AM EDT Tue Aug 29 2017 Leftover mid level circulation/small scale vort max will continue to lift slowly northeast into ne IN/nw OH this morning with scattered showers and perhaps a few rumbles of thunder possible. Fog may become a concern early this morning across far ne IN/sc Lower MI/far nw OH, though gradient and cloud cover may be enough to preclude a more impactful fog threat. The larger scale upper low will open east over the local area by this afternoon. There should be enough surface heating under this cool pocket aloft to generate spotty showers/iso thunder near any weak boundaries, best chances southeast of US 24 near lingering low level convergent axis. The environment may become conducive for funnel clouds and small hail with stronger cells if more appreciable boundary layer heating is realized. Temperatures will remain on the cool side for this time of year otherwise with highs generally into the mid 70s. The upper wave and weak sfc trough will exit to the east tonight leaving dry conditions. Light winds and little in the way of low level drying may promote some fog development overnight as skies clear. && .LONG TERM...(Wednesday through Monday) Issued at 328 AM EDT Tue Aug 29 2017 Weak warm advection in advance of a cold front and ample sunshine should lead to a dry and warmer Wednesday. This cold front drops through from north to south on Thursday trailing a seasonably strong shortwave tracking se into the Eastern Great Lakes/Northeast. At this point this front appears moisture starved with little in the way of mid-upper level support. Thus, expect any shower activity to be light and scattered at best (20-30% PoPs) along it. Canadian high pressure will build into the Great Lakes by Thursday night and Friday resulting in dry and cooler conditions. Some weak troughing into the Central US looking more likely to lift the remnants of Harvey into the Ohio Valley by later Friday night/Saturday. This could bring clouds and a period of rain to areas mainly southeast of US 24, though incoming mid-upper jet energy likely shunts deeper moisture off to the east-southeast resulting in only low 20-30% type PoPs at this fcst range. Mainly dry west-northwest flow regime then takes shape Sunday into Monday with temperatures near to slightly below normal. && .AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning) Issued at 630 AM EDT Tue Aug 29 2017 Weak MCV rotating near KFWA producing a few shra and possibly a tsra next few hours. IFR/LIFR cigs and vis near and northeast of KFWA this morning. Will have to monitor this up to issuance time to see if lower cigs and vis can work southwest into terminal. light rain and clouds with MCV may be enough to hold off much lower conditions. KSBN just seeing some MVFR vis restrictions and with cloud cover this may be as far as they sink. Isolated tsra and widely scattered shra this afternoon but too uncertain for inclusion in tafs. IFR/LIFR conditions possible again late tonight especially at KFWA with fog/stratus formation. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Aug 29, 4:21 AM EDT, 6 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 421 AM EDT Tue Aug 29 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-300830- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 421 AM EDT Tue Aug 29 2017 /321 AM CDT Tue Aug 29 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight Areas of fog may create hazardous travel conditions early this morning, mainly north of US 30. Fog may redevelop later tonight. There is a slight chance for thunderstorms today. Severe thunderstorms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-300830- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 421 AM EDT Tue Aug 29 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight There is a slight chance for a thunderstorm this evening. Strong to severe storms are not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
In the hours before
Local storm report, Aug 29, 8:56 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 AM EDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 AM HEAVY RAIN 4 E WALLEN 41.15N 85.08W
08/29/2017 M2.60 INCH ALLEN IN MESONET
60 MINUTE RAINFALL.
0848 AM HEAVY RAIN 4 SSW WALLEN 41.11N 85.20W
08/29/2017 M3.97 INCH ALLEN IN MESONET
75 MINUTE RAINFALL.
&&Local storm report, Aug 29, 9:42 AM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
942 AM EDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 AM FLASH FLOOD 3 NNE FORT WAYNE 41.11N 85.11W
08/29/2017 ALLEN IN TRAINED SPOTTER
6 INCHES OF WATER COVERING THE ROAD BY IPFW
CAMPUS AND FLOODED UP OVER THE SIDEWALK.
&&
BMLLocal storm report, Aug 29, 10:24 AM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1024 AM EDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0929 AM HEAVY RAIN 4 NNW NEW HAVEN 41.12N 85.06W
08/29/2017 M2.33 INCH ALLEN IN TRAINED SPOTTER
EVENT TOTAL RAIN SINCE 7:49AM.
0928 AM FLASH FLOOD 3 NW FORT WAYNE 41.11N 85.17W
08/29/2017 ALLEN IN PUBLIC
GOSHEN RD SOUTH OF INDEPENDENCE DR. CLOSED
DUE TO FLOODING.
0928 AM FLOOD 3 N FORT WAYNE 41.12N 85.14W
08/29/2017 ALLEN IN TRAINED SPOTTER
GLENBROOK MALL EVACUATED DUE TO FLOODING AND
POWER OUTAGE.
0928 AM FLOOD 3 NNE FORT WAYNE 41.11N 85.11W
08/29/2017 ALLEN IN TRAINED SPOTTER
IVY TECH NORTH CAMPUS CLASSES CANCELED DUE
TO FLOODING IN TWO BUILDINGS.
0900 AM TSTM WND DMG NEW HAVEN 41.07N 85.03W
08/29/2017 ALLEN IN TRAINED SPOTTER
AREAS OF NEW HAVEN WITHOUT POWER.
&&Local storm report, Aug 29, 10:41 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1041 AM EDT TUE AUG 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1024 AM FLASH FLOOD 4 ESE ARCOLA 41.08N 85.22W
08/29/2017 ALLEN IN TRAINED SPOTTER
MOTORCYCLE SHOP CLOSED DUE TO FLOODING.
1006 AM FLASH FLOOD 3 N FORT WAYNE 41.12N 85.15W
08/29/2017 ALLEN IN BROADCAST MEDIA
EXTENSIVE FLOODING AT INDUSTRIAL DRIVE AND
COLISEUM BLVD.
0630 AM TSTM WND DMG 2 ENE GOBLESVILLE 41.01N 85.47W
08/29/2017 WHITLEY IN PUBLIC
A TREE AND A LARGE LIMB DOWN.
&&The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 7:33 AM EDT | Dense Fog Advisory | IWX | LaGrange, Steuben | 2 hr |
| Aug 29, 8:04 AM EDT | Areal Flood Advisory | IWX | Allen, Huntington, Wells, Whitley | 3 hr |
| Aug 29, 8:10 AM EDT | Flash Flood Warning | IWX | Allen | 5 hr |
| Aug 29, 10:46 AM EDT | Flash Flood Warning | IWX | Allen | 2 hr |
| Aug 29, 1:10 PM EDT | Areal Flood Warning | IWX | Allen | 6 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.